MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI
Model Number WA64150A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during robot-assisted colectomy, the jaws unhinged when grasping a large piece of gauze.The procedure was completed with a similar device.Reports of the subject device unhinged when grasping a large piece of gauze and possibility that parts may have fallen out of the patient's body.The intended procedure was completed with a similar device.The patient's abdominal cavity was washed more carefully than usual.Xray was done and did not show anything resembling anything.There were no reports of patient injury/adverse events.There is no evidence that a life-threatening event occurred, that the patient developed permanent damage or impairment, and that additional medical/surgical intervention was done to prevent permanent damage or impairment.There were no reports of harm.
 
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the reported issue was confirmed.The device evaluation found that the drive shaft part of the forceps was broken.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported unhinged jaw issue was found to be due to a broken pull rod.A definitive root cause of the broken pull rod could not be determined, however, it is likely the issue was the result of mechanical overload due to excessive force exerted to the jaw.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI
Common Device Name
JAWS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17969764
Report Number9610773-2023-03011
Device Sequence Number6790910
Product Code HET
UDI-Device Identifier04042761068970
UDI-Public04042761068970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64150A
Device Lot Number20X01-004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date03/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown